MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE LM+ 290CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE LM+ 290CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341207
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: baker¿s grade unknown capsular contracture.Manufacturer¿s reference number: pc-(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent breast augmentation revision with a 290cc mentor memoryshape silicone breast prosthesis experienced bilateral baker¿s grade unknown capsular contracture post procedure.Th issue was diagnosed through patients¿ symptoms.As a result, the patient schedule for bilateral replacements on (b)(6) 2021.This report relates to the right side.
 
Additional Manufacturer Narrative
Updated device evaluation completed on august 20, 2021: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel of the mentor memoryshape¿ lm+ 290cc breast implant was found to be fragmented.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 07, 2021 1 additional information received indicated that the capsular contracture grade is iii-iv.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Suspect device received on july 27 2021.Device evaluation completed on july 28, 2021.Visual analysis of the returned sample revealed that the gel of the mentor memoryshape¿ lm+ 290cc breast implant was found to be fragmented.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021 additional information received indicated that the patient underwent replacements with 325 cc moderate profile plus silicone gel style 1000 smooth wall devices.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE LM+ 290CC
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12096949
Report Number1645337-2021-07400
Device Sequence Number4826977
Product Code FTR
UDI-Device Identifier00081317004936
UDI-Public00081317004936
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model Number3341207
Device Catalogue Number3341207
Device Lot Number7438145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/06/2021
07/16/2021
07/27/2021
07/30/2021
08/20/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/12/2021
07/23/2021
07/30/2021
08/02/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR